MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR DUAL-OPENING IMPL F/6.0MM RODS; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR DUAL-OPENING IMPL F/6.0MM RODS; PLIERS,SURGICAL
Model Number 388.509
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.Therapy date of concomitant device is unknown.A device history record review was performed for the subject device: part number: 388.509, synthes lot number: 5164062, supplier lot number: a7pa03, release to warehouse date: 30-jan-2006, expiration date: n/a , manufactured by synthes (b)(4).No ncrs were generated during production.Service and repair evaluation: the customer reported the device was broken and cracked.The repair technician reported the tube had a piece broken off and missing, the ratchet was worn where it makes contact with the spring, the spring was worn, and the nut required replacement.Worn out parts is the reason for repair.The cause of the issue is unknown.The following parts were replaced: nut, ratchet, spring (set), dog point set screw, tube.The item was repaired per the inspection sheet, passed synthes final inspection on 25-jun-2018 and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and returned to the customer.No design or manufacturing issues were identified; therefore, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine inspection on (b)(6) 2018, it was discovered that there were malfunctions on five (5) different instruments.The tube of two (2) rod introduction pliers for side-opening implants were discovered bent and the collar would not fit.In addition, it was also noted that the securing pin on the handle for hook/screw holder was starting to come out resulting to not accepting the holder screw.The rod introduction pliers for dual-opening implant was also noted to be broken or cracked.And the threaded holding sleeve for polyaxial screws was also found stripped and did not thread on the screw easily.There was no patient involvement.Concomitant devices reported: unknown collar (part # unknown, lot # unknown, quantity 1), unknown screw holder (part # unknown, lot # unknown, quantity 1), unknown polyaxial screw (part # unknown, lot # unknown, quantity 1) this is report 1 of 1 for (b)(4).

Brand Name
ROD INTRODUCTION PLIERS FOR DUAL-OPENING IMPL F/6.0MM RODS
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7678989
Report Number2939274-2018-52819
Device Sequence Number19044608
Product Code HTC
UDI-Device Identifier10705034773339
UDI-Public(01)10705034773339
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.509
Device Catalogue Number388.509
Device Lot Number5164062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1